Hello again, Superstars~

My GP previously had me on Alesse; I was stacking in order to [hopefully!] stop my periods, as they cause me severe gender dysphoria.  I took Alesse for three months and bled for almost the entire time.

I just got back from my GP and he changed me over to Tri-Cyclen Lo.  He pulled out some sort of chart that showed the levels of hormones in each brand of HBC and said I needed one with more estrogen than Alesse has, so he chose Tri-Cyclen Lo.  He said he just wanted to raise the estrogen a little bit at a time.

1. Is he right, that HBC with more estrogen is less likely to cause spotting?

2. If so, and Tri-Cyclen Lo still makes me spot pretty heavily, is there any reason to keep slowly going up in estrogen levels, or can I just jump up to whatever brand has the most of that hormone?

3. I've got the 21-pill packs and each week is a different color and has different levels of norgestimate [0.180mg, 0.215mg, and 0.250mg].  Can I take each day's pill consecutively, then start a new pack to stack?  Or do I need to do it differently because of the differing amounts of norgestimate?

4. I've never heard of norgestimate before–what is it?

[I realize I could Google a few of these, but you guys always word things in ways that are easy to understand! ♥]

ETA: If it matters, I'm not sexually active and this isn't being used for contraception.

ETA2: I can see my GP again on Monday, I'll be asking him for a monophasic pill.  Thanks, VP!

Tagged with →  

3 Responses to HBC Questions

  1. Eanva says:

    Yes, “in general”, higher estrogen pills mean less spotting for most women – but individual results vary.

    But a triphasic pill was a poor choice for him to make knowing you wanted to stack continuously. That is hard to do on these – you’re pretty much guaranteed to spot/bleed if you try.

    Call him back, reiterate that you want to stack CONTINUOUSLY, and ask for a MONOPHASIC pill.

  2. Nwooeva says:

    Euuuuuuugh.

    I just called and the soonest I can see him is Monday at 1:20. :/

  3. EohNet says:

    1. Yes. That’s actually one of the main reasons that they put estrogen in the pills. Progestins make the uterine lining unstable, but estrogen can counteract that.

    2. The main reason is just that estrogen has side effects that you might want to avoid.

    3. As stated above, it’s harder to stack on a triphasic pill. It’s best to do each color at a time (1-1-1-2-2-2-3-3-3). If you want to stack continuously, you should be on a monophasic pill.

    4. It’s just the particular progestin.

    You might be interested in this list of different pill formulations: http://en.wikipedia.org/wiki/Oral_contraceptive_formulations#Combined_oral_contraceptive_pills

Leave a Reply